G'day..I've been on Effexor XR 150mg a day for some 10 years,I have severe agoraphobia and panic disorder.Originally the dose worked well for me but slowly over the years the benefits have diminished and I'm slipping backwards. Would raising the dosage help and what is the maximum? Has anyone been taking a higher dosage and if so has it helped. Thanks and cheers :-)
Effexor XR Dosage increase?
Question posted by shipo on 21 Nov 2009
Last updated on 2 June 2020 by Randomgirl888
I just had the same problem with anxiety and depression. Effexor saved me for awhile and lost its effectiveness a bit. and got mine increased today to 300 mg now I'm just nervous cause it's increased. Weird how my brain works lol
I was on Effexor XR 225mg for 8 years. When I became pregnant my depression and anxiety skyrocketed and my dose was increased to 300mg and so far seems like it is working well. So a higher dose is possible and sometimes necessary.
I was on Effexor for 10 years, then it stopped working for me. I was on 450 mg which is an extremely high dose. The pharmacy would always question the dose as would the insurance company so they had to get special approval. My new psych doc doesn't believe it has any extra effect at that dose, but it worked for me. I am now on Cymbalta which helps with the depression and my fibromyalgia pain.
I just got off a few months ago from taking 225 mg effexor xr, I suffer from bipolar, panic/anxiety attacks of GAD, schizophrenia, it ended up not really working on me after the firdt 2 mos. I started getting edgy, mood swings bad, and just didn't care. But the best answer is to tell your Dr see what he/she says, mine just has to keep flip/flopping me, now I am on lexapro, klonopin, and now since 2 days ago Geodon. But to answer your original question the doctor will probably up your dose for a month to see if there is a change for you or not. Good luck.
Sometime a body just develops aside effect to a drug after long use
Ask your Dr about upping the dose. At 150 mg its only affecting your Seratonin. At higher does, like 250 mg and up it starts working on the Norepenephrine. Some studies have shown that really high doses can also affect the dopamine levels.
I believe a higher dosage can help. I have taken effexor for several years and have worked my way up to two 150s a day. For some reason after taking it a while I would have to increase it. I still benefit from taking it, but recently felt depressed feelings returning. My doctor didnt want to raise it more than 300 mg a day so he started me on abilify with effexor and it has helped. I suffer from OCD dealing with social situations, anxiety and depression, Effexor has really worked for me. My doctor says anxiety type problems are harder to knock out than depression and require a higher dosage of effexor. I wish you all the best.
hi,i,ve been on effexor for a few years for seasonal affective disorder.It has really helped but lately i have been feeling down and didn,t feel 100 % all summer either.Now i am taking 375 mg per day,just started was on 300 per day .thepharmicist told me to take this so i will wait and see.
I take 150mg of the xr type each day, but I do take other drugs with it, so maybe mine works with the others to be so effective for me. When I started the effexor I was oppposed to taking that and adding other meds, but I am finding the balance! There a lot of reasons that meds can make meds seem less effective and others gave good advice to talk to your doctor, just remember if you switch, dfon't stop the effexor cold turkey, titrate down as your doctor should know and help with! There are newer drugs that have become available also, so yes, go talk to your doctor!
Could be it is just not working for you anymore. Have you talked to you doctor or therapist if you have one? There might be an alternative medication that can help you there are many new SSRI SSNI out there. Good Luck
The highest dose I've heard of is 300mg a day. I'm on 75mg down from 150mg. I don't think it's necessarily the medicine that has been losing its effectiveness for you, but maybe your thought patterns have changed. Have you considered getting therapy? For your/our condition they use a technique called cognitive-behavioral therapy that I hear is just as effective as medication in altering anxious feelings. Plus, you have to also consider that the higher dose you're on the more difficult it will be getting off of it. Effexor XR I've read has the worst withdrawal symptoms. Hope this has helped.
Hi there, the best person to ask is your doctor or pharmacist, but from my own experience i can tell you I've been on 225mg XR for about 10 years now, and with that I cope with everything very well. like you, I used to have panic attacks, agoraphobia was really quite bad, but with effexor xr it's been the only medication I've been prescribed which actually allowed me to get a out and about with none of the former fears and anxieties. I could never go near big cities, tall buildings, be in large crowds, etc, till I started on Effexor, and I've been on anti-depressants as well as tranquillizers (benzos) for about 30 years now!! As with all drugs of this type, please don't self-medicate, see what your doc or pharmacist says. Not sure what the highest recommended dosage is, but for me 225 per day is the optimum. Hope this helps, good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.